Jump to content

Remeron - Please help


[Wi...]

Recommended Posts

Up until I started remeron a few months ago,   I was in a very bad place, I'd hit tolerance so I couldn't stay where I was, and cutting was impossible.  Even updosing didn't make a difference.  I was for the most part disabled and unable to leave my house.

 

Not saying it was a miracle  because I still have challenges with the cuts and it has s/x of it's own, but Remeron calmed things down enough that I've been able to sleep, stabalize and slowly taper, which is a significant difference from where I came.  I tried to go off the remeron recently (slowish taper)  and went back to the horrible s/x of what tapering or even just holding had been for me.  I feel like I can relate to what c/t is like because it seemed that extreme.

 

The problem is that although I've come to accept most of the s/x of remeron, these nightmares are absolutely terrifying.  They are vivid, very real and usually involve something bad happening to someone I know, someone I love or me.  I had hoped that the severity of them would decrease as I continue to stabalized from the most recent cut.  But it happened again last night. I know it was just a dream now, but even when I woke up through the night, I would go back to sleep to a variation of the same dream, but which continued to get more frightening.  I hate to use the word terror because that sounds so dramatic, but I literally felt terror.

 

I read a case study recently where a man was removed from remeron because of the severity of  this side effect for him.  And I just don't know what to do.  If I stay on.  If I go off I lose.

 

I've tried Seroquel and it helps with sleep but does nothing for the w/d s/x like remeron does.  I've recently tried Prozac, but that just made the s/x worse and was over stimulating.  I'm really scared.    I don't know where else to go with this.  My p-doc wants to put me on Paxil for the anxiety of the w/d itself, but I fear that's going to cause more problems and there will be no benefit.

 

What would you do? What would you suggest?  Please help.

Link to comment
Share on other sites

Remeron was a nitemare for me.  I don't even know where to begin.  I chose to go off of Remeron first because of the side effects.  Just taper it slowly.  You'll be fine.  I would go off and let your body heal.  Hate Remeron. Nitemares were not fun.  I know this is probably what you don't want to hear.  I wouldn't go on anything.  Just get through this so you can heal.  Linder xo
Link to comment
Share on other sites

Linder,

 

They started me on 15 mg, then 30, I've tapered to 7.5 and have been on that dose for a few weeks in the hopes that the low dose would minimize the s/x, but that didn't happen.  I now plan to go to half of that if I can cut that small, then off,  Took you 6 months to get off of after being on 3 mo? Ouch.  What dose did you start your taper from?

 

Thanks.

 

WWWI

Link to comment
Share on other sites

they started me on 15 then increased to 22.5.  thats when the hallucinations started.  I dropped myself down to 15 then 7.5 in 2 weeks.  remeron is harder to get off the lower you go.  so you will have to start going slow.  I made it to 3.5 and was really having a hard time when my Dr pulled me from it completely.  That drug never liked me.  I had a really hard time with it.  Just go slow please.  Linder
Link to comment
Share on other sites

my remeron taper was just like a bz.  I ended up cutting 0.02 mg /day (dissolved in water and used a syringe to measure out dose) keep in frige.

 

http://www.benzobuddies.org/forum/index.php?topic=28347.0

What was the dose you began your remeron taper at?  So a ramp up of my benzo w/d when I stopped the remeron the first time could have been remeron w/d???!?

Link to comment
Share on other sites

Hey -

 

If you are looking for a pharmaceutical solution, have you tried Trazodone? I briefly took that to sleep several years ago, and it worked very well for me. I also was able to stop using it without any withdrawal/side effects. I know some people have had problems coming off of it, however.

 

As for remeron withdrawal, most of the symptoms that I have heard people reporting sound like benzo-withdrawal; the people coming off of the remeron are also coming off of benzos at the same time. My theory is that benzo-withdrawal is the worst. Of course, that is a theory, and everyone is different.  I'm sure that it is also wishful thinking on my part, since I am stuck on remeron for the time being.

 

Good luck to you. I know that it is a scary decision to make. ask2266

Link to comment
Share on other sites

Yes I've tried Trazodone and it didn't help with sleep. I'm on 7.5 mg remeron and  I think (and hope) what you said about remeron withdrawal is true.  On the web generally speaking, most people seem to be able to w/d from Remeron with little problem, if they are not w/d'ing off benzos.  It also make sense that since it's helping to allow me to taper, that it's suppressing some of the major w/d from benzos for me right now.

 

Since it's possible that it can take a long time after the post taper w/d for the gaba receptors to fully or at least nominally heal, that those who would normally feel benzo w/d, do feel w/d when they taper off remeron.  So my intention is to wait 6 mo, a year, 18 mo's, I don't know, to taper off the remeron since that may be how long it takes my body to readjust it's gaba receptors.  And hopefully the remeron w/d will be manageable at that time.

 

Just so you know, because of the nightmares I talked to my p-doc who put me on yet another drug Clonadine(?).  It is a blood pressure med, but she put me on it because it's also used, off label of course, for PTSD and suppresses the dreams.  I tried a half of .1mg last night and no nightmares, which was wonderful.  But it's only one night so we'll see.  

Link to comment
Share on other sites

×
×
  • Create New...